Journal of the Mathematical Society of Japan

The Maass space for $U(2,2)$ and the Bloch–Kato conjecture for the symmetric square motive of a modular form

Krzysztof KLOSIN

Full-text: Open access

Abstract

Let $K={\bm Q}(i\sqrt{D_K})$ be an imaginary quadratic field of discriminant $-D_K$. We introduce a notion of an adelic Maass space ${\mathcal S}_{k, -k/2}^{\rm M}$ for automorphic forms on the quasi-split unitary group $U(2,2)$ associated with $K$ and prove that it is stable under the action of all Hecke operators. When $D_K$ is prime we obtain a Hecke-equivariant descent from ${\mathcal S}_{k,-k/2}^{\rm M}$ to the space of elliptic cusp forms $S_{k-1}(D_K, \chi_K)$, where $\chi_K$ is the quadratic character of $K$. For a given $\phi \in S_{k-1}(D_K, \chi_K)$, a prime $\ell$ > $k$, we then construct $(\mod \ell)$ congruences between the Maass form corresponding to $\phi$ and Hermitian modular forms orthogonal to ${\mathcal S}_{k,-k/2}^{\rm M}$ whenever ${\rm val}_{\ell}(L^{\rm alg}({\rm Symm}^2 \phi, k))$ > $0$. This gives a proof of the holomorphic analogue of the unitary version of Harder's conjecture. Finally, we use these congruences to provide evidence for the Bloch–Kato conjecture for the motives ${\rm Symm}^2 \rho_{\phi}(k-3)$ and ${\rm Symm}^2 \rho_{\phi}(k)$, where $\rho_{\phi}$ denotes the Galois representation attached to $\phi$.

Article information

Source
J. Math. Soc. Japan, Volume 67, Number 2 (2015), 797-860.

Dates
First available in Project Euclid: 21 April 2015

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1429624605

Digital Object Identifier
doi:10.2969/jmsj/06720797

Mathematical Reviews number (MathSciNet)
MR3340197

Zentralblatt MATH identifier
06451290

Subjects
Primary: 11F33: Congruences for modular and $p$-adic modular forms [See also 14G20, 22E50]
Secondary: 11F55: Other groups and their modular and automorphic forms (several variables) 11F67: Special values of automorphic $L$-series, periods of modular forms, cohomology, modular symbols 11F80: Galois representations 11F30: Fourier coefficients of automorphic forms

Keywords
automorphic forms on unitary groups the Maass lift congruences Bloch–Kato conjecture

Citation

KLOSIN, Krzysztof. The Maass space for $U(2,2)$ and the Bloch–Kato conjecture for the symmetric square motive of a modular form. J. Math. Soc. Japan 67 (2015), no. 2, 797--860. doi:10.2969/jmsj/06720797. https://projecteuclid.org/euclid.jmsj/1429624605


Export citation

References

  • M. Agarwal and K. Klosin, Yoshida lifts and the Bloch–Kato conjecture for the convolution $L$-function, J. Number Theory, 133 (2013), 2496–2537.
  • J. Bellaïche and G. Chenevier, Formes non tempérées pour $\rm U(3)$ et conjectures de Bloch–Kato, Ann. Sci. École Norm. Sup. (4), 37 (2004), 611–662.
  • J. Bellaïche and G. Chenevier, $p$-adic families of Galois representations and higher rank Selmer groups, Astérisque, 324 (2009).
  • T. Berger, On the Eisenstein ideal for imaginary quadratic fields, Compos. Math., 145 (2009), 603–632.
  • D. Blasius and J. D. Rogawski, Zeta functions of Shimura varieties, In: Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., 55, Amer. Math. Soc., Providence, RI, 1994, pp.,525–571.
  • S. Bloch and K. Kato, $L$-functions and Tamagawa numbers of motives, In: The Grothendieck Festschrift, Progr. Math., 86, Birkhäuser Boston, Boston, MA, 1990, pp.,333–400.
  • S. Böcherer, N. Dummigan and R. Schulze-Pillot, Yoshida lifts and Selmer groups, J. Math. Soc. Japan, 64 (2012), 1353–1405.
  • H. Braun, Hermitian modular functions, III, Ann. of Math. (2), 53 (1951), 143–160.
  • J. Brown, Saito–Kurokawa lifts and applications to the Bloch–Kato conjecture, Compos. Math., 143 (2007), 290–322.
  • D. Bump, Automorphic forms and representations, Cambridge Studies in Advanced Mathematics, 55, Cambridge University Press, Cambridge, 1997.
  • H. Darmon, F. Diamond and R. Taylor, Fermat's last theorem, In: Elliptic curves, modular forms & Fermat's last theorem (Hong Kong, 1993), Internat. Press, Cambridge, MA, 1997, pp.,2–140.
  • F. Diamond, M. Flach and L. Guo, The Tamagawa number conjecture of adjoint motives of modular forms, Ann. Sci. École Norm. Sup. (4), 37 (2004).
  • N. Dummigan, Eisenstein congruences for unitary groups, preprint, 2015.
  • J.-M. Fontaine, Sur certains types de représentations $p$-adiques du groupe de Galois d'un corps local; construction d'un anneau de Barsotti-Tate, Ann. of Math. (2), 115 (1982), 529–577.
  • S. Gelbart, Automorphic forms on adèle groups, Princeton University Press, Princeton, N.J., 1975, Annals of Mathematics Studies, No.,83.
  • V. A. Gritsenko, The zeta function of degree six for Hermitian modular forms of genus 2, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), (Anal. Teor. Chisel i Teor. Funktsii. 7), 154 (1986), 46–66, 176–177.
  • V. A. Gritsenko, The Maass space for ${\rm SU}(2,2)$, The Hecke ring, and zeta functions, Trudy Mat. Inst. Steklov., 183 (1990), 68–78, 223–225. Translated in Proc. Steklov Inst. Math., 1991, no.,4, 75–86, Galois theory, rings, algebraic groups and their applications (Russian).
  • V. A. Gritsenko, Parabolic extensions of the Hecke ring of the general linear group, II, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), (Modul. Funktsii i Kvadrat. Formy. 1), 183 (1990), 56–76 & 167.
  • G. Harder, A congruence between a Siegel and an elliptic modular form, In: The 1-2-3 of modular forms, Universitext, Springer, Berlin, 2008, pp.,247–262.
  • H. Hida, Galois representations and the theory of $p$-adic Hecke algebras, Sūgaku, 39 (1987), 124–139, Sugaku Expositions, 2 (1989), no.,1, 75–102.
  • H. Hida, Elementary theory of $L$-functions and Eisenstein series, London Mathematical Society Student Texts, 26, Cambridge University Press, Cambridge, 1993.
  • H. Hida, $p$-adic automorphic forms on Shimura varieties, Springer Monographs in Mathematics, Springer-Verlag, New York, 2004.
  • T. Hina and T. Sugano, On the local Hecke series of some classical groups over ${\mathfrak{p}}$-adic fields, J. Math. Soc. Japan, 35 (1983), 133–152.
  • T. Ikeda, On the lifting of Hermitian modular forms, Compos. Math., 144 (2008), 1107–1154.
  • H. Iwaniec, Topics in classical automorphic forms, Graduate Studies in Mathematics, 17, American Mathematical Society, Providence, RI, 1997.
  • K. Klosin, Congruences among automorphic forms on ${\rm U}(2,2)$ and the Bloch–Kato conjecture, Annales de l'institut Fourier, 59 (2009), 81-166.
  • H. Kojima, An arithmetic of Hermitian modular forms of degree two, Invent. Math., 69 (1982), 217–227.
  • A. Krieg, The Maaß spaces on the Hermitian half-space of degree 2, Math. Ann., 289 (1991), 663–681.
  • B. Mazur and A. Wiles, Class fields of abelian extensions of ${\bf Q}$, Invent. Math., 76 (1984), 179–330.
  • T. Miyake, Modular forms, Springer-Verlag, Berlin, 1989. Translated from the Japanese by Yoshitaka Maeda.
  • I. I. Piatetski-Shapiro, On the Saito–Kurokawa lifting, Invent. Math., 71 (1983), 309–338.
  • K. A. Ribet, A modular construction of unramified $p$-extensions of $Q(\mu_p)$, Invent. Math., 34 (1976), 151–162.
  • K. Rubin, Euler systems, Annals of Mathematics Studies, 147, Princeton University Press, Princeton, NJ, 2000. Hermann Weyl Lectures, The Institute for Advanced Study.
  • J.-P. Serre, Le problème des groupes de congruence pour $SL2$, Ann. of Math. (2), 92 (1970), 489–527.
  • G. Shimura, Confluent hypergeometric functions on tube domains, Math. Ann., 260 (1982), 269–302.
  • G. Shimura, Euler products and Eisenstein series, CBMS Regional Conference Series in Mathematics, 93, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 1997.
  • G. Shimura, Arithmeticity in the theory of automorphic forms, Mathematical Surveys and Monographs, 82, American Mathematical Society, Providence, RI, 2000.
  • C. Skinner, Selmer groups, preprint, 2004.
  • C. Skinner, Galois representations associated with unitary groups over $\Bbb Q$, Algebra Number Theory, 6 (2012), 1697–1717.
  • C. Skinner and E. Urban, The Iwasawa Main Conjectures for $GL(2)$, Invent. Math., 195 (2014), 1–277.
  • J. Sturm, Special values of zeta functions, and Eisenstein series of half integral weight, Amer. J. Math., 102 (1980), 219–240.
  • R. Taylor and A. Wiles, Ring-theoretic properties of certain Hecke algebras, Ann. of Math. (2), 141 (1995), 553–572.
  • E. Urban, Selmer groups and the Eisenstein-Klingen ideal, Duke Math. J., 106 (2001), 485–525.
  • G. van der Geer, Siegel modular forms and their applications, In: The 1-2-3 of modular forms, Universitext, Springer, Berlin, 2008, pp.,181–245.
  • V. Vatsal, Canonical periods and congruence formulae, Duke Math. J., 98 (1999), 397–419.
  • L. C. Washington, Introduction to cyclotomic fields, Graduate Texts in Mathematics, 83, Springer-Verlag, New York, second edition, 1997.
  • A. Wiles, Modular elliptic curves and Fermat's last theorem, Ann. of Math. (2), 141 (1995), 443–551.